Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Treat Gastrointestinal Problems When You Have HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some...
Ask the Experts

LGV positve

After recently going. to the G.I. doctor because of a bout of rectal bleeding that would not stop, I found out that I had LGV. I was diagnosed with HIV in 2007 and started on treatment right away. I always found that I was having gastrointestinal...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The standard treatment for diagnosed LGV is 21 days of doxycycline 100 mg BID-there are few decent alternatives. The cure rate is not 100% so sometimes Read more »

Taking Atripla

I was diagnosed with HIV since 1999. And, I want to thank God for being in great health. I have a question, I have Hep C and of HIV. I have been taking Atripla for 3 years already. But, ever since I been taking medication for HIV. I have been...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...special antibiotic treatments (with acid lowering medications). Such treatment can eradicate the H pylori and often improves the gastrointestinal problem (such as gastritis or ulcers).As for the hep C, first, you need to have HCV viral load (or... Read more »

what to eat and what not to eat

I am from Cameroon and have been diagnosed HIV Positive with a CD4 of 379 of late, and not taking any HIV treatment drugs. What are the things i should eat so as to keeps my CD4 up and if I get fatigue what are the drugs i should take for first aid
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...peripheral neuropathy, some types of anemiaPeople at Higher Risk for B12 Deficiency: people over 50, vegetarians, people with gastrointestinal problemsTypes of B12 Supplements: B12 is often found as part of a "B complex" vitamin that includes... Read more »

Podophyllin side effects

I am about to get treated for genital warts. I have some gastrointestinal problems and medications usually don't do too well with my body. The health center I was going to wanted to treat me with Podophyllin, but I am worried about the toxicity...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...therapy is the only option for HPV/genital warts. Side effects are usually local. What is the best fit for you depends on your HIV status, which HIV meds you are on, how large the warts are, etc. KH Read more »
Articles
The Body

Is There a Line in the Health Care Reform That Promises a Cure for AIDS?

...exactly like that bad television show, we do not have the time to convey our entire plot line. We leave off that night with GI problems so bad we could not sleep. We leave off the fatigue we got for no apparent reason that kept us in bed all... Read more »
The Well Project

Cancers

...AIDS epidemic. KS is actually caused by a virus called Kaposi's sarcoma herpes virus (KSHV) or HHV-8. But KS behaves and is treated like a cancerous tumor. HHV-8 is transmitted through sexual contact or blood products. KS has always been less... Read more »
The Well Project

Fungal Infections

...doctors prescribe anti-fungal drugs on a long-term basis, but this can lead to drug-resistant Candida that is more difficult to treat. Candidiasis of the Mouth (Thrush) Whitish coating of the tongue and/or the inside of the cheeks ... Read more »
The Well Project

Diarrhea

... Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Tips for Fighting Diarrhea Supplements for Diarrhea Taking Care of Yourself Diarrhea and HIV Read more »
Connect With Others

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

BIO-ALCAMID RECEIVES HEALTH CANADA APPROVAL!

Posted by bradford
...arsenal of antiretroviral drugs can take a tremendous toll on the quality of daily life causing anemia, extreme fatigue and severe gastrointestinal problems. With the addition of the facial disfigurement of Lipoatrophy, patients are forced to... Read more »

CD4, 320 , Viral load 26000, what to do??????

Posted by david73, 8 Replies
...Hi ,I'm a 36 yr old ,new to this site and new to this world of hiv. I have a Dr . that specializes in hiv, I was diagnosed 5 mos ago.and my last blood test was done last week and results are in Read more »